MAUDE Adverse Event Report: OSCOR INC. MEDTRONIC REUSABLE EXTENSION CABLE; CABLE, ELECTRODE

OSCOR INC. MEDTRONIC REUSABLE EXTENSION CABLE; CABLE, ELECTRODE
Model Number 53912
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint is part of internal retrospective review of complaints conducted by oscor, as a result of process improvements made to the complaint system to ensure proper medical device reporting is maintained.As part of the detailed review, this event has been determined to be reportable.This initial mdr is being submitted to meet our requirements of reporting.The cable was returned to the customer for a service analysis; they reported there was no patient involvement.Their analysis revealed the root cause as a negative wire is open (the cable failed the continuity check).The potential cause may be: insufficient strength of the joint.The potential effect to the user/device may be: disruption of the cable function, cable cannot be used properly, and delaying the procedure.A review of the device history record for this cable could not be performed as the lot number is unknown.Based on this investigation a capa has been opened to address this failure.Oscor will continue to monitor this device for complaint trends and risk.Per cable inspection procedure during in process inspection, the cable is inspected 100% for continuity.During final inspection, each strand of the cable is checked for the correct colored part, overall length of the cable, cable checked for damage and insulation voids, verification that the silicone strain relief extends at least for a length of 2 cm outside the female connector, checked that the silicone strain relief fits the wire snugly, checks for strain relieves for damage and gaps, a pull test is done on each connector and pin, and the cable is inspected again for continuity.The instructions for use (ifu) informs the user: for reusable cables only: the cables can be re-sterilized by oscor eto gas sterilization a maximum of two times.The directions for use inform the user to: first attach the proximal connector(s) to a pacemaker/analyzer or another extension cable while observing polarity indicated by the color.Then attach the distal connector(s) to the temporary lead connector or to another extension cable, again observing polarity by the color.The detachment of the connection should be done in the reverse order.Precautions include: do not connect any cable model to a/c power source; connection of exposed pins to a/c power source may pose a risk of serious injury or death.Extension cables are not intended for use with apnea monitors.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.
 
Event or Problem Description
Per the customer's service report, the returned cable adapter failed the continuity check, the negative wire is open.There was no patient involvement.

Brand Name
MEDTRONIC REUSABLE EXTENSION CABLE
Common Device Name
CABLE, ELECTRODE
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key6641061
Report Number1035166-2017-00048
Device Sequence Number1049574
Product Code IKD
UDI-Device Identifier00885672101930
UDI-Public00885672101930
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K070926
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number53912
Device Catalogue Number53912
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2016
Initial Report FDA Received Date06/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1